MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 PERFIX PLUG; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 PERFIX PLUG; SURGICAL MESH
Catalog Number 0112760
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Abdominal Pain (1685); Hernia (2240)
Date of Event 08/17/2010
Type of Reportable Event Serious Injury
Event or Problem Description
Per information provided: (b)(6) 2004 - patient was diagnosed with large right inguinal hernia thereby underwent open repair with the implant of perfix plug (device 1) and perfix plug (device 2).Per operative notes, ¿a large indirect inguinal hernia sac was dissected out.A large perfix plug (device 1) was placed through the internal ring, and a second piece of perfix plug (device 2) was inserted on the floor of the inguinal canal and secure it with sutures.¿ (b)(6) 2010 - patient was diagnosed with bilateral incarcerated inguinal hernias, abdominal pain, thereby underwent open repair with explant of perfix plug (device 1 and device 2) and implant of synthetic mesh.Per operative notes, ¿an incision was made just level of the external oblique fascia.Previously placed perfix plug (device 1 & device 2) was partially removed from the right side.In left side hernia sac was dissected out.A synthetic mesh was placed and sutured.¿.
 
Additional Manufacturer Narrative
Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.This emdr represents the bd perfix plug (device 2).An additional supplemental emdr was submitted to represent the bd perfix plug (device 1).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
PERFIX PLUG
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key23308324
Report Number1213643-2025-00988
Device Sequence Number5827178
Product Code FTL
UDI-Device Identifier00801741016608
UDI-Public(01)00801741016608(10)43DOD088
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K922916
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2004
Device Explanted Year2010
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 10/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number0112760
Device Lot Number43DOD088
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/25/2025
Initial Report FDA Received Date10/16/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR
Patient SexMale
Patient Weight48 KG